Illinois, 2008Damaging Winds in Illinois, August 5, 2008
August 5, 2008 · NWS LOT · 12 events in 4 counties and zones
Severe thunderstorms moved across parts of central Illinois during the early morning hours of August 5th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms moved across parts of central Illinois during the early morning hours of August 5th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 5, 3:03 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 5, 3:03 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
403 AM CDT TUE AUG 5 2008
.DISCUSSION...
400 AM CDT
VERY WARM AND MOIST AIRMASS ACROSS THE REGION UNDER STEEP MID
LEVEL LAPSE RATES RESULTING IN VERY UNSTABLE CONDITIONS WITH
MU CAPE VALUES 3000-5000 J/KG FROM NE MO AND SE IA ENE ACROSS
CENTRAL AND PORTIONS OF NORTHER IL INTO CENTRAL IND. WEAK SFC
CIRCULATION NEAR GBG MAINTAINING LOW LEVEL FLOW INTO BOUNDARY
DRAPED ACROSS SOUTHERN LOWER MI WSW ACROSS FAR NE IL AND INTO
SE IA. THIS KEEPING NEW TS FORMING OVER FAR NW CORNER OF IND
PRODUCING TRAINING OF CELLS AS THEY MOVE ESE WITH THE MID AND
UPR LOW LEVEL FLOW.
JUST UPSTREAM OF FA IS AREA OF TS MOVING E ACROSS SE IA AS
ANOTHER SHORT WAVE APPROACHES THE MS RIVER. EXPECT THESE TS
TO CONTINUE EASTWARD MAINLY ALONG AND S OF I-80 WHERE GREATEST
INSTABILITY EXISTS. ONCE THIS DISTURBANCE PASSES BY THE SFC
BOUNDARY FORECAST TO SAG FURTHER S INTO NORTHERN IL AND FAR
NORTHERN IND BY LATE MORNING-EARLY AFTERNOON. THIS EXPECTED TO
SHIFT GREATEST INSTABILITY FURTHER S TO FAR SOUTHERN PORTION OF
THE FA AND S ACROSS CENTRAL IL AND THIS IS WHERE TS EXPECTED TO
OCCUR WITH HEATING AND AS MAIN SHORT WAVE TROF...CURRENTLY MOVING
FROM THE DAKOTAS INTO MN...MOVES ESE INTO THE WESTERN GREAT LAKES.
WITH PASSAGE OF THIS SHORT WAVE THIS EVENING MID AND UPPER FLOW
VEERS TO THE NW AND COOLER AND MUCH DRIER AIR ADVECTS INTO THE
AREA TONIGHT AND WED.
UPPER PATTERN TO CONTINUE TO AMPLIFY THU AND FRI WITH UPPER RIDGE
BUILDING NORTH FROM THE ROCKIES N INTO THE CANADIAN PRAIRIE...WHILE
A TROF DEEPENS FROM EASTERN CANADA ACROSS THE GREAT LAKES AND THE
OH VALLEY. THIS PATTERN TO KEEP REINFORCING COOL AND DRY AIRMASS
ACROSS THE REGION INTO THE WEEKEND.
TRS
&&
.AVIATION...
150 AM CDT
THUNDERSTORMS MAY OCCUR AT SOME OF THE AIRPORTS LATER THIS MORNING.
THE CLUSTERS OF THUNDERSTORMS WERE OVER IOWA AND NEBRASKA 06 UTC.
THE CLUSTERS MAY ARRIVE IN ILLINOIS BY 12 UTC. WILL ADD
THUNDERSTORMS IN THE FORECAST FOR THE MORNING. SURFACE STREAMLINES
SHOW CONVERGENCE. THE AIR MASS OVER ILLINOIS IS STILL HUMID AND
WARM. WE MAY ADJUST THE TAF FORECAST LATER THIS MORNING AS WE GET A
BETTER TRAVEL TIME ON THE THUNDERSTORMS.
&&
.MARINE...
200 AM CDT
A LOW PRESSURE AREA OVER LAKE MICHIGAN AND NORTHERN ILLINOIS WILL
MOVE EAST INTO ONTARIO BY TUESDAY AFTERNOON. A HIGH OVER MONTANA
AND WYOMING WILL MOVE INTO MINNESOTA AND IOWA BY TUESDAY EVENING.
THIS HIGH WILL BUILD OVER IOWA BY WEDNESDAY AFTERNOON AND WILL
SPREAD INTO ILLINOIS AND SOUTHERN WISCONSIN.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Aug 5, 3:18 AM CST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
418 AM CDT TUE AUG 5 2008
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
060930-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
418 AM CDT TUE AUG 5 2008 /518 AM EDT TUE AUG 5 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE LIKELY TODAY...MAINLY ALONG AND SOUTH OF
I-80. SOME OF THESE STORMS MAY BE SEVERE THIS MORNING. SOME
THUNDERSTORMS WILL ALSO PRODUCE HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD SUBMIT REPORTS OF SEVERE WEATHER.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-060930-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
418 AM CDT TUE AUG 5 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-060930-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
418 AM CDT TUE AUG 5 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, Aug 5, 12:17 AM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
117 AM CDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM TSTM WND DMG GLEN ELLYN 41.87N 88.06W
08/04/2008 DUPAGE IL EMERGENCY MNGR
TREE DOWN, MULTIPLE WIRES DOWN, LIMBS DOWN
&&
ED FLocal storm report, Aug 5, 12:20 AM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
120 AM CDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG GLENDALE HEIGHTS 41.92N 88.08W
08/04/2008 DUPAGE IL EMERGENCY MNGR
*** 1 INJ *** PARTIAL ROOF OFF 2300 BLOCK SENTRY POINT,
AT LEAST 10 TREES DOWN ON HOMES
&&
ED FLocal storm report, Aug 5, 12:24 AM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
124 AM CDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG HINSDALE 41.80N 87.93W
08/04/2008 DUPAGE IL EMERGENCY MNGR
5 TO 6 TREES DOWN, HOUSE HIT BY LIGHTNING
&&
ED FLocal storm report, Aug 5, 12:27 AM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
127 AM CDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG LOMBARD 41.87N 88.01W
08/04/2008 DUPAGE IL BROADCAST MEDIA
TREES AND POWER LINES DOWN
&&
ED FLocal storm report, Aug 5, 12:29 AM CST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
129 AM CDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND DMG WEST CHICAGO 41.89N 88.22W
08/04/2008 DUPAGE IL TRAINED SPOTTER
ROOF DAMAGE AT HANGER ON NORTH AVE - DUPAGE AIRPORT
&&
ED FLocal storm report, Aug 5, 12:49 AM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
149 AM CDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG MOUNT MORRIS 42.05N 89.43W
08/04/2008 OGLE IL TRAINED SPOTTER
GRAIN BIN BLOWN DOWN WITH PART OF A ROOF OFF OF HOUSE.
TIME ESTIMATED.
0630 PM TSTM WND DMG N MOUNT MORRIS 42.05N 89.43W
08/04/2008 OGLE IL TRAINED SPOTTER
BUILDING LEVELED ON THE NORTHSIDE.
0634 PM TSTM WND DMG MOUNT MORRIS 42.05N 89.43W
08/04/2008 OGLE IL TRAINED SPOTTER
PHONE TOWER ON GROUND ON WEST SIDE OF MOUNT MORRIS.
0648 PM TSTM WND DMG DIXON 41.85N 89.48W
08/04/2008 LEE IL TRAINED SPOTTER
LARGE TREES AND BRANCHES DOWN.
0652 PM TSTM WND DMG MOUNT MORRIS 42.05N 89.43W
08/04/2008 OGLE IL TRAINED SPOTTER
2 FEET IN DIAMTER TREES DOWN ON HOMES. NUMEROUS POWER
POLES SNAPPED WITH POWER LINES DOWN.
0700 PM TSTM WND GST ROCKFORD 42.27N 89.06W
08/04/2008 M61.00 MPH WINNEBAGO IL ASOS
0700 PM TSTM WND DMG NEW MILLFORD 42.17N 89.07W
08/04/2008 WINNEBAGO IL TRAINED SPOTTER
1 FOOT IN DIAMETER TREE DOWN ACROSS HIGHWAY 251.
0702 PM HEAVY RAIN ROCKFORD 42.27N 89.06W
08/04/2008 E0.00 INCH WINNEBAGO IL TRAINED SPOTTER
VERY HEAVY RAIN WITH PONDING ON ROADS OCCURRING NEAR
ROUTE 251 AND BYPASS 20.
0707 PM TSTM WND GST DE KALB 41.93N 88.75W
08/04/2008 M51.00 MPH DE KALB IL TRAINED SPOTTER
0707 PM TSTM WND GST SYCAMORE 41.98N 88.70W
08/04/2008 M69.00 MPH DEKALB IL TRAINED SPOTTER
0707 PM TSTM WND DMG SYCAMORE 41.98N 88.70W
08/04/2008 DE KALB IL TRAINED SPOTTER
THREE TELEPHONE POLES SNAPPED AT BASE. LARGE STEEL
FLAGPOLE BENT. MULTIPLE TREES AND POWER LINES DOWN.
0715 PM TSTM WND GST POLO 41.98N 89.58W
08/04/2008 E55.00 MPH OGLE IL CO-OP OBSERVER
7-8 INCH TREES DOWN.
0717 PM TSTM WND GST COMPTON 41.69N 89.09W
08/04/2008 E80.00 MPH LEE IL TRAINED SPOTTER
MULTIPLE ONE FOOT IN DIAMETER TREES DOWN. SHINGLES BLOWN
OFF HOUSES.
0720 PM TSTM WND GST SANDWICH 41.65N 88.62W
08/04/2008 M68.00 MPH DE KALB IL AMATEUR RADIO
0720 PM TSTM WND DMG SANDWICH 41.65N 88.62W
08/04/2008 DE KALB IL TRAINED SPOTTER
THREE TO SIX INCH TREE LIMBS DOWN WITH NUMEROUS POWER
LINES DOWN ON ROUTE 34 BETWEEN MAIN AND DAVIS.
0720 PM TSTM WND DMG YORKVILLE 41.64N 88.45W
08/04/2008 KENDALL IL TRAINED SPOTTER
SIX INCH DIAMETER TREE BRANCHES DOWN WITH POWER LINES
ALSO DOWN NEAR INTERSECTION OF SANDY BLUFF ROAD AND
MILLHURST ROAD.
0728 PM TSTM WND DMG WATERMAN 41.77N 88.77W
08/04/2008 DE KALB IL EMERGENCY MNGR
NUMEROUS TREES DOWN.
0730 PM TSTM WND GST DE KALB 41.93N 88.75W
08/04/2008 E70.00 MPH DE KALB IL TRAINED SPOTTER
ON NIU CAMPUS.
0731 PM FUNNEL CLOUD 4 NE HAMPSHIRE 42.14N 88.47W
08/04/2008 KANE IL TRAINED SPOTTER
REPORTED NEAR ROUTE 47 AND I-90 NEAR MILE MARKER 32.
0733 PM TSTM WND DMG WEST CHICAGO 41.89N 88.22W
08/04/2008 DUPAGE IL TRAINED SPOTTER
ROOF DAMAGE AT HANGER ON NORTH AVE - DUPAGE AIRPORT
0735 PM HAIL WEST DUNDEE 42.10N 88.29W
08/04/2008 M1.00 INCH KANE IL TRAINED SPOTTER
0737 PM TSTM WND DMG SYCAMORE 41.98N 88.70W
08/04/2008 DE KALB IL TRAINED SPOTTER
8 INCH TREE LIMBS DOWN.
0740 PM TSTM WND DMG SYCAMORE 41.98N 88.70W
08/04/2008 DE KALB IL TRAINED SPOTTER
ONE FOOT IN DIAMETER TREE IN HOUSE WITH MULTIPLE SIX TO
EIGHT INCH TREES DOWN ACROSS SYCAMORE.
0740 PM TSTM WND DMG BARTLETT 41.98N 88.21W
08/04/2008 DUPAGE IL EMERGENCY MNGR
TREES DOWN. IL RTE. 59 CLOSED AT ARMY TRAIL ROAD.
0744 PM TSTM WND DMG 3 N ELBURN 41.93N 88.47W
08/04/2008 KANE IL TRAINED SPOTTER
MULTIPLE TEN INCH TREES DOWN NEAR ROUTE 47 AND ROUTE 64.
0744 PM FUNNEL CLOUD CAROL STREAM 41.92N 88.13W
08/04/2008 DUPAGE IL EMERGENCY MNGR
0745 PM TSTM WND DMG GLENDALE HEIGHTS 41.92N 88.08W
08/04/2008 DUPAGE IL EMERGENCY MNGR
*** 1 INJ *** PARTIAL ROOF OFF 2300 BLOCK SENTRY POINT,
AT LEAST 10 TREES DOWN ON HOMES
0745 PM TSTM WND GST AURORA 41.77N 88.29W
08/04/2008 M70.00 MPH KANE IL UNKNOWN
REPORTED AT AURORA HIGH SCHOOL.
0745 PM TSTM WND GST ELGIN 42.04N 88.29W
08/04/2008 E0.00 MPH KANE IL TRAINED SPOTTER
WIND GUSTS OF 60 TO 70 MPH.
0746 PM TSTM WND DMG BOLINGBROOK 41.70N 88.08W
08/04/2008 WILL IL EMERGENCY MNGR
LARGE TREE DOWN NEAR PLAINFIELD/NAPERVILLE RD. AT 111ST
BLOCKING FOUR LANES.
0748 PM TSTM WND DMG BLOOMINGDALE 41.95N 88.09W
08/04/2008 DUPAGE IL FIRE DEPT/RESCUE
INDUSTRIAL BUILDING COLLAPSE ON FOX COURT. WINDOWS BLOWN
OUT AT RETAIL ESTABLISHMENTS ON S. GARY RD. LIGHT POLE
DOWN ON CAR.
0748 PM TSTM WND DMG BLOOMINGDALE 41.95N 88.09W
08/04/2008 DUPAGE IL TRAINED SPOTTER
DMAGE TO STRATFORD SQUARE MALL AT GARY AND ARMY TRAIL
ROADS.
0749 PM TSTM WND DMG ADDISON 41.93N 88.01W
08/04/2008 DUPAGE IL EMERGENCY MNGR
ROOF DAMAGE TO UNITS AT TAMARACK APARTMENT COMPLEX. TWO
HOMES DAMAGED BY FALLEN TREES. ONE MULTI FAMILY HOUSE
ROOF COMPLETELY OFF.
0749 PM TSTM WND DMG ITASCA 41.98N 88.02W
08/04/2008 DUPAGE IL TRAINED SPOTTER
12 INCH TREE DOWN.
0749 PM TSTM WND GST BOLINGBROOK 41.70N 88.08W
08/04/2008 M65.00 MPH WILL IL TRAINED SPOTTER
NEAR BOUGHTON ROAD AND WEBER.
0749 PM TSTM WND DMG GLEN ELLYN 41.87N 88.06W
08/04/2008 DUPAGE IL EMERGENCY MNGR
TREE DOWN, MULTIPLE WIRES DOWN, LIMBS DOWN
0750 PM TSTM WND DMG GLEN ELLYN 41.87N 88.06W
08/04/2008 DUPAGE IL EMERGENCY MNGR
APARTMENTS DAMAGED ALONG A 2 MILE STRETCH FROM GARY AVE
TO GLEN ELLYN ROAD. FIRE DEPARTMENT DECLARED THEM NON
HABITABLE.
0750 PM TSTM WND DMG BLOOMINGDALE 41.95N 88.09W
08/04/2008 DUPAGE IL EMERGENCY MNGR
*** 1 INJ *** TREE FELL ON HOUSE ALONG ARMY TRAIL ROAD.
0751 PM HAIL WOODRIDGE 41.74N 88.04W
08/04/2008 M0.75 INCH DUPAGE IL TRAINED SPOTTER
0752 PM TSTM WND DMG CLARENDON HILLS 41.80N 87.96W
08/04/2008 DUPAGE IL EMERGENCY MNGR
TREES AND WIRES DOWN
0755 PM TSTM WND DMG ELMHURST 41.90N 87.94W
08/04/2008 DUPAGE IL EMERGENCY MNGR
DOWNED TREES AND POWER LINES
0800 PM TSTM WND DMG BENSENVILLE 41.96N 87.94W
08/04/2008 DUPAGE IL EMERGENCY MNGR
TREES AND WIRES DOWN NEAR JEFFERSON ST AND BARRION.
0800 PM TSTM WND DMG RIVER GROVE 41.92N 87.84W
08/04/2008 COOK IL TRAINED SPOTTER
12 INCH TREE DOWN ON 5TH STREET IN RIVER GROVE.
0800 PM TSTM WND DMG FRANKLIN PARK 41.94N 87.88W
08/04/2008 COOK IL TRAINED SPOTTER
NUMEROUS TREES DOWN ON MANNHEIM ROAD BETWEEN BELMONT AND
ADDISON ROADS.
0800 PM TSTM WND DMG HINSDALE 41.80N 87.93W
08/04/2008 DUPAGE IL EMERGENCY MNGR
5 TO 6 TREES DOWN, HOUSE HIT BY LIGHTNING
0800 PM TSTM WND DMG LOMBARD 41.87N 88.01W
08/04/2008 DUPAGE IL BROADCAST MEDIA
TREES AND POWER LINES DOWN
0801 PM TORNADO ELMHURST 41.90N 87.94W
08/04/2008 DUPAGE IL EMERGENCY MNGR
TORNADO ON GROUND.
0804 PM TSTM WND GST MIDWAY AIRPORT 41.78N 87.75W
08/04/2008 M59.00 MPH COOK IL ASOS
0804 PM TSTM WND GST 2 W AURORA 41.77N 88.33W
08/04/2008 E70.00 MPH KANE IL TRAINED SPOTTER
MEASURED 70 MPH WIND GUST AT IL RTE. 31 JUST NORTH OF
MOOSEHEART.
0805 PM TSTM WND DMG SHERIDAN 41.53N 88.69W
08/04/2008 LA SALLE IL TRAINED SPOTTER
SIX INCH OAK TREES DOWN.
0805 PM FUNNEL CLOUD FRANKLIN PARK 41.94N 87.88W
08/04/2008 COOK IL LAW ENFORCEMENT
0807 PM TSTM WND DMG MIDLOTHIAN 41.63N 87.72W
08/04/2008 COOK IL TRAINED SPOTTER
HALF DOZEN 18-24 INCH TREES SNAPPED NEAR 147TH AND
CICERO.
0810 PM TSTM WND GST 2 NE TINLEY PARK 41.60N 87.77W
08/04/2008 E70.00 MPH COOK IL TRAINED SPOTTER
AT 167TH AND CICERO.
0810 PM TSTM WND GST MIDLOTHIAN 41.63N 87.72W
08/04/2008 E60.00 MPH COOK IL TRAINED SPOTTER
NEAR 147TH STREET AND CICERO.
0812 PM TSTM WND DMG BENSENVILLE 41.96N 87.94W
08/04/2008 DUPAGE IL EMERGENCY MNGR
TREES DOWN.
0812 PM TSTM WND GST EVERGREEN PARK 41.72N 87.70W
08/04/2008 M68.00 MPH COOK IL TRAINED SPOTTER
1-2 INCH TREE LIMBS DOWN ACROSS NEIGHBORHOOD.
0812 PM TSTM WND DMG ROSELLE 41.98N 88.08W
08/04/2008 DUPAGE IL EMERGENCY MNGR
TREES DOWN.
0813 PM FLOOD TINLEY PARK 41.57N 87.80W
08/04/2008 COOK IL TRAINED SPOTTER
FLOODED STREETS AT 171ST STREET AND HARLEM.
0813 PM TSTM WND DMG OAK FOREST 41.61N 87.75W
08/04/2008 COOK IL TRAINED SPOTTER
10 TO 15 INCH TREES DOWN.
0813 PM TSTM WND DMG 2 SW SOUTH ELGIN 41.98N 88.33W
08/04/2008 KANE IL TRAINED SPOTTER
TREES AND POWER LINES DOWN IN FOXCROFT/VALLEY VIEW AREA.
0814 PM TSTM WND DMG SHERIDAN 41.53N 88.69W
08/04/2008 LA SALLE IL TRAINED SPOTTER
SMALL BRANCHES DOWN.
0815 PM HAIL CAROL STREAM 41.92N 88.13W
08/04/2008 E1.00 INCH DUPAGE IL TRAINED SPOTTER
ARMY TRAIL AT COUNTY FARM ROAD.
0815 PM TSTM WND DMG NAPERVILLE 41.76N 88.15W
08/04/2008 DUPAGE IL TRAINED SPOTTER
20 INCH TREE DOWN.
0815 PM TSTM WND DMG NAPERVILLE 41.76N 88.15W
08/04/2008 DUPAGE IL TRAINED SPOTTER
20 INCH TREE DOWN NEAR NAPERVILLE/PLAINFIELD ROAD AND
WASHINGTON STREET.
0815 PM TSTM WND DMG BROADVIEW 41.86N 87.86W
08/04/2008 COOK IL TRAINED SPOTTER
EIGHT TO TEN INCH TREES DOWN ON 21ST TWO BLOCKS NORTH OF
ROOSEVELT.
0815 PM TSTM WND DMG CAROL STREAM 41.92N 88.13W
08/04/2008 DUPAGE IL TRAINED SPOTTER
10-12 INCH TREES DOWN.
0816 PM FLOOD CARPENTERSVILLE 42.12N 88.27W
08/04/2008 KANE IL TRAINED SPOTTER
ROADS CLOSED AT HUNTLEY ROAD AND ROUTE 31.
0818 PM TSTM WND DMG LANSING 41.57N 87.55W
08/04/2008 COOK IL TRAINED SPOTTER
SIX INCH TREE BRANCH DOWN ON ROUTE 394 A HALF MILE NORTH
OF GLENWOOD DYER ROAD.
0819 PM TSTM WND GST 5 NNE MORRIS 41.44N 88.39W
08/04/2008 E60.00 MPH GRUNDY IL EMERGENCY MNGR
0820 PM TSTM WND GST GARY 41.60N 87.34W
08/04/2008 M68.00 MPH LAKE IN AWOS
MEASURED GUST AT GARY AIRPORT AWOS.
0825 PM TSTM WND DMG BOLINGBROOK 41.70N 88.08W
08/04/2008 WILL IL EMERGENCY MNGR
HALF DOZEN HOMES RECEIVED SIGNIFICANT DAMAGED NEAR
BOUGHTON ROAD AND KING.
0825 PM HAIL SOUTH ELGIN 42.00N 88.30W
08/04/2008 M1.00 INCH KANE IL TRAINED SPOTTER
NEAR BODE AND RANDALL.
0825 PM TSTM WND DMG BOLINGBROOK 41.70N 88.08W
08/04/2008 WILL IL TRAINED SPOTTER
ROOF BLOWN OFF OF HOUSE AT BOUGHTON ROAD AND KING RD.
0825 PM MARINE TSTM WIND 4 NNE CHICAGO 41.93N 87.60W
08/04/2008 M94.00 MPH LMZ741 IL C-MAN STATION
AT HARRISON CRIB.
0828 PM TSTM WND DMG GRIFFITH 41.52N 87.42W
08/04/2008 LAKE IN EMERGENCY MNGR
WIDE SPREAD DAMAGE ACROSS TOWN. POSSIBLE TORNADO.
0830 PM TSTM WND DMG GRIFFITH 41.52N 87.42W
08/04/2008 LAKE IN TRAINED SPOTTER
14 TO 16 INCH DIAMETER TREES DOWN ACROSS TOWN. DAMAGE TO
ROOF AT SHOPPING MALL AT RIDGE RD. AND CLINE AVE. DAMAGE
TO APARTMENT COMPLEX AT RIDGE RD. AND MANSARD BLVD.
0832 PM TSTM WND GST CRETE 41.45N 87.62W
08/04/2008 M65.00 MPH WILL IL EMERGENCY MNGR
0833 PM TSTM WND GST GRIFFITH 41.52N 87.42W
08/04/2008 M80.00 MPH LAKE IN TRAINED SPOTTER
ALSO,PEA-SIZE HAIL AND POSSIBLE FUNNEL CLOUD. LOCATION
CLINE AND MAIN ST.
0837 PM TSTM WND DMG MONEE 41.42N 87.75W
08/04/2008 WILL IL EMERGENCY MNGR
SEMI BLOWN OVER NEAR MANHATTAN ROAD. TIME ESTIMATED.
0847 PM TSTM WND DMG WOODRIDGE 41.74N 88.04W
08/04/2008 DUPAGE IL AMATEUR RADIO
POWER LINES DOWN NEAR 75TH AND LEMONT ROAD.
0848 PM TSTM WND DMG 4 N CHESTERTON 41.66N 87.06W
08/04/2008 PORTER IN TRAINED SPOTTER
SEVERAL 8 IN DIAMETER TREE LIMBS DOWN AT INDIANA DUNES
STATE PARK.
0849 PM TSTM WND GST MERRILLVILLE 41.47N 87.33W
08/04/2008 E70.00 MPH LAKE IN TRAINED SPOTTER
0850 PM FLOOD CREST HILL 41.57N 88.11W
08/04/2008 WILL IL TRAINED SPOTTER
5-7 INCHES OF STANDING WATER NEAR CATON FARM AND ROUTE
30.
0900 PM TSTM WND DMG VALPARAISO 41.48N 87.05W
08/04/2008 PORTER IN TRAINED SPOTTER
TREE DOWN ON HOUSE. FIRE DEPARTMENT EVACUATING RESIDENTS.
0920 PM TSTM WND DMG S KANKAKEE 41.12N 87.86W
08/04/2008 KANKAKEE IL LAW ENFORCEMENT
MULTIPLE TREES AND POWER LINES DOWN. TIME ESTIMATED.
1014 PM HAIL DEERFIELD 42.17N 87.85W
08/04/2008 M0.88 INCH LAKE IL TRAINED SPOTTER
NEAR MILWAUKEE AVENUE AND INVERRARY ROAD.
1014 PM FLOOD TINLEY PARK 41.57N 87.80W
08/04/2008 COOK IL TRAINED SPOTTER
REPORT OF 3.5 FEET OF STANDING WATER AT 171ST ST. AND
HARLEM AV.
1020 PM HAIL PALATINE 42.11N 88.04W
08/04/2008 M0.88 INCH COOK IL TRAINED SPOTTER
1024 PM HAIL PALATINE 42.11N 88.04W
08/04/2008 E0.88 INCH COOK IL TRAINED SPOTTER
NICKLE SIZED HAIL AT DUNDEE RD. AND IL RTE. 53
1025 PM HAIL PALATINE 42.11N 88.04W
08/04/2008 M0.88 INCH COOK IL TRAINED SPOTTER
NEAR ROUTE 83 AND DUNDEE.
1047 PM FUNNEL CLOUD WOODLAND 40.71N 87.73W
08/04/2008 IROQUOIS IL TRAINED SPOTTER
FUNNEL CLOUD OVER WOODLAND MOVING SE.
1055 PM HAIL MORTON GROVE 42.04N 87.79W
08/04/2008 E0.75 INCH COOK IL TRAINED SPOTTER
PENNY SIZED HAIL.
1110 PM FLOOD EVANSTON 42.05N 87.69W
08/04/2008 COOK IL TRAINED SPOTTER
RAINFALL 2 INCHES. HEAVY RAIN ONGOING WITH YARDS FLOODED.
1119 PM TSTM WND DMG BOSWELL 40.52N 87.38W
08/04/2008 BENTON IN TRAINED SPOTTER
POWER POLES DOWN AT COUNTY FAIRGROUNDS.
1135 PM TSTM WND DMG 3 SE BOSWELL 40.49N 87.34W
08/04/2008 BENTON IN EMERGENCY MNGR
SEVERAL FARM BUILDINGS DESTROYED. 2 BARNS AND 2 GRAIN
BINS LEVELED. ALSO SOME DAMAGE TO HOME. LOCATION IS AT
7651S 125W. POSSIBLE TORNADO
1135 PM MARINE TSTM WIND 4 NNE CHICAGO 41.93N 87.60W
08/04/2008 M60.00 MPH LMZ741 IL C-MAN STATION
WIND GUST OF 51 KTS AT HARRISON DEVER CRIB.
1139 PM FLOOD ITASCA 41.98N 88.02W
08/04/2008 DUPAGE IL PUBLIC
WATER COVERING ROADS. STANDING WATER 1 FOOT DEEP IN
YARDS.
1203 AM HAIL CICERO 41.84N 87.76W
08/05/2008 E0.75 INCH COOK IL TRAINED SPOTTER
PENNY SIZED HAIL REPORTED.
1203 AM TSTM WND GST CICERO 41.84N 87.76W
08/05/2008 E60.00 MPH COOK IL TRAINED SPOTTER
WIND GUST OF 60 MPH.
1207 AM TSTM WND GST GRIFFITH 41.52N 87.42W
08/05/2008 E60.00 MPH LAKE IN TRAINED SPOTTER
MEASURED 60 MPH WIND.
1228 AM FUNNEL CLOUD 2 E VALPARAISO 41.48N 87.01W
08/05/2008 PORTER IN LAW ENFORCEMENT
FUNNEL CLOUD REPORTED BY SHERIFF AT 575 E STATE ROAD 2.
&&
ED FThunderstorm Wind, La Salle
- When
- August 5, 4:25 AM CST
- Where
- La Salle County, Ottawa
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 41.350, -88.850
Trees, tree limbs and power lines were blown down in Ottawa.
Thunderstorm Wind, La Salle
- When
- August 5, 4:32 AM CST
- Where
- La Salle County, Streator
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 41.120, -88.830
Numerous trees and power lines were blown down.
Thunderstorm Wind, Livingston
- When
- August 5, 4:45 AM CST
- Where
- Livingston County, Pontiac
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 40.870, -88.620
Several tree limbs and power lines were blown down.
Thunderstorm Wind, Livingston
- When
- August 5, 4:55 AM CST to 4:58 AM CST
- Where
- Livingston County, Dwight to Campus
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 41.080, -88.430
Trees, tree limbs and power lines were blown down between Dwight and Campus.
Thunderstorm Wind, Kankakee
- When
- August 5, 5:12 AM CST
- Where
- Kankakee County, 1.51 mi E of Bourbonnais
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.147, -87.851
Tree limbs were blown down near Route 50 with wind gusts estimated to 60 mph.
Thunderstorm Wind, Iroquois
- When
- August 5, 5:15 AM CST
- Where
- Iroquois County, 0.26 mi S of Watseka
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.776, -87.729
A large tree was blown down on Walnut Street.
Thunderstorm Wind, Kankakee
- When
- August 5, 5:15 AM CST
- Where
- Kankakee County, Kankakee
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 41.120, -87.850
Several trees and power lines were blown down.
Thunderstorm Wind, Kankakee
- When
- August 5, 5:16 AM CST
- Where
- Kankakee County, Aroma Park
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.080, -87.800
Thunderstorm Wind, Kankakee
- When
- August 5, 5:16 AM CST
- Where
- Kankakee County, Bourbonnais
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.150, -87.880
Numerous tree limbs up to 4 inches in diameter were blown down. Wind gusts were estimated to 70 mph.
Thunderstorm Wind, Iroquois
- When
- August 5, 5:17 AM CST
- Where
- Iroquois County, 3.51 mi SE of Pittwood
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.836, -87.680
A large tree was blown down along County Road 2230.
Thunderstorm Wind, Iroquois
- When
- August 5, 5:19 AM CST to 5:20 AM CST
- Where
- Iroquois County, Watseka to 1 mi E of Watseka
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 40.780, -87.730
Numerous trees and tree limbs were blown down. A window was blown out of a sunroom.
Thunderstorm Wind, Iroquois
- When
- August 5, 5:30 AM CST
- Where
- Iroquois County, Sheldon
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 40.770, -87.570
Trees and tree limbs were blown down. A shed was knocked off of its foundation.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in South Dakota, August 5, 20084 injured · $161,000 · 1.75 in hail · 21 events
- Damaging Winds in Illinois, August 5, 2008$223,000 · 61 kt wind · 15 events
- Tropical Storm in Louisiana, August 5, 2008$350,000 · 3 events
- Tropical Storm in Texas, August 5, 2008$350,000 · 2 events
- Flash Flooding and Hail in Missouri, August 5 to 6, 2008$75,000 · 1 in hail · 27 events
- Flash Flooding in Massachusetts, August 5, 2008$145,000 · 3 events
- Tropical Storm and Storm Surge in Texas, August 5, 2008$100,000 · 4 events
- Flash Flood and Damaging Wind in New York, August 5, 2008$60,000 · 50 kt wind · 2 events
- Damaging Winds in Illinois, August 5, 2008$46,000 · 52 kt wind · 7 events
- Damaging Winds and Lightning Strike in Indiana, August 5, 2008$52,000 · 52 kt wind · 3 events
- Damaging Wind in Texas, August 5, 2008$50,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Illinois, August 5, 2008$30,000 · 77 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 134457, 131719, 134455, 134456, 131725, 131720, 131721, 131722, 131726, 131723, 131724, 134454.